Stochastic revealed preference and rationalizability
This paper explorers rationalizability issues for finite sets of observations of stochastic choice in the framework introduced by Bandyopadhyay et al. (JET, 1999). Is is argued that a useful approach is to consider indirect preferences on budgets instead of direct preferences on commodity bundles. Stochastic choices are rationalizable in terms of stochastic orderings on the normalized price space if and only if there exits a solution to a linear feasibility problem. Together with the weak axiom of stochastic revealed preference the existence of a solution implies rationalizability in terms of stochastic orderings on the commodity space. Furthermore it is shown that the problem of finding sufficiency conditions for binary choice probabilities to be rationalizable bears similarities to the problem considered here.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Little, James T., 1979. "Indirect preferences," Journal of Economic Theory, Elsevier, vol. 20(2), pages 182-193, April.
- Bandyopadhyay, Taradas & Dasgupta, Indraneel & Pattanaik, Prasanta K., 1999. "Stochastic Revealed Preference and the Theory of Demand," Journal of Economic Theory, Elsevier, vol. 84(1), pages 95-110, January.
- Dasgupta, Indraneel, 2009.
"Contraction Consistent Stochastic Choice Correspondence,"
IZA Discussion Papers
4596, Institute for the Study of Labor (IZA).
- Indraneel Dasgupta, 2011. "Contraction consistent stochastic choice correspondence," Social Choice and Welfare, Springer, vol. 37(4), pages 643-658, October.
- Indraneel Dasgupta, . "Contraction consistent stochastic choice correspondence," Discussion Papers 08/04, University of Nottingham, School of Economics.
- Dasgupta Indraneel, 2009.
"Supply Theory sans Profit Maximization,"
The B.E. Journal of Theoretical Economics,
De Gruyter, vol. 9(1), pages 1-16, July.
- Indraneel Dasgupta, 2005. "Consistent firm choice and the theory of supply," Economic Theory, Springer, vol. 26(1), pages 167-175, 07.
- Daniel McFadden, 2005. "Revealed stochastic preference: a synthesis," Economic Theory, Springer, vol. 26(2), pages 245-264, 08.
- Bandyopadhyay, Taradas & Bandyopadhyay, Bandyopadhyay & Pattanaik, Prasanta K., 2002. "Demand Aggregation and the Weak Axiom of Stochastic Revealed Preference," Journal of Economic Theory, Elsevier, vol. 107(2), pages 483-489, December.
- Sakai, Yasuhiro, 1977. "Revealed favorability, indirect utility, and direct utility," Journal of Economic Theory, Elsevier, vol. 14(1), pages 113-129, February.
- Varian, Hal R, 1982. "The Nonparametric Approach to Demand Analysis," Econometrica, Econometric Society, vol. 50(4), pages 945-73, July.
- Taradas Bandyopadhyay & Indraneel Dasgupta & Prasanta Pattanaik, 2004. "A general revealed preference theorem for stochastic demand behavior," Economic Theory, Springer, vol. 23(3), pages 589-599, March.
- José Alcantud, 2006. "Notes and Comments: Stochastic demand correspondences and their aggregation properties," Decisions in Economics and Finance, Springer, vol. 29(1), pages 55-69, 05.
- Richter, Marcel K., 1979. "Duality and rationality," Journal of Economic Theory, Elsevier, vol. 20(2), pages 131-181, April.
- Shasikanta Nandeibam, 2009. "On probabilistic rationalizability," Social Choice and Welfare, Springer, vol. 32(3), pages 425-437, March.
- Barbera, Salvador & Pattanaik, Prasanta K, 1986. "Falmagne and the Rationalizability of Stochastic Choices in Terms of Random Orderings," Econometrica, Econometric Society, vol. 54(3), pages 707-15, May.
When requesting a correction, please mention this item's handle: RePEc:kap:theord:v:71:y:2011:i:4:p:575-592. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn)or (Christopher F. Baum)
If references are entirely missing, you can add them using this form.